MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION KIT; BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION KIT; BIOPSY VALVE
Model Number 00711784
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to us endoscopy.The lot history record was reviewed and found no issues during manufacture; the device was built to specification.The instructions for use contain the following warnings and precautions: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.Do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." in-service training has been provided to the user.
 
Event or Problem Description
The bioshield biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The bioshield biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.The user facility reported that post procedure, the biopsy valve in the bioguard air/water and suction valve kit sprayed fluid.There was no contact with patient or user.

Brand Name
BIOGUARD AIR/WATER AND SUCTION KIT
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7099659
Report Number1528319-2017-00037
Device Sequence Number1091253
Product Code ODC
UDI-Device Identifier00816765013007
UDI-Public(01)00816765013007(17)190807(10)1708048
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K151345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/07/2019
Device Model Number00711784
Device Catalogue Number00711784
Device Lot Number1708048
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1